MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE
Model Number URF-P7R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the fiberscope's distal cap exploded, causing parts to fall off from the distal end.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the results of the investigation, it is likely reported malfunction was cause due to physical stress.However, a definitive root cause could not be established.The event can be detected/prevented by following the instructions for use which state: ·labeling the user may be able to detect the event in accordance with the following ifu.-inspection of the endoscope -leakage testing of the endoscope user can possibly reduce/prevent occurrence of the suggested event by handling the device in accordance with the following ifu.-do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, or control section.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, or light guide cable with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.Olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20183568
Report Number9610595-2024-18085
Device Sequence Number12994518
Product Code FGB
UDI-Device Identifier04953170435102
UDI-Public04953170435102
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P7R
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown